Alert archive / Colorado / Red Flag Warnings in 2007

Red Flag Warning 4, NWS Goodland, KS

September 21, 2007Kit Carson County, Yuma County, Colorado

NWS Goodland, KS issued this red flag warning at Sep 21, 2007, 10:40 AM MDT for Kit Carson County, Yuma County, Colorado. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 21, 2007, 10:40 AM MDT (16:40 UTC)
Expired
Sep 21, 2007, 2:45 PM MDT
In force
4 hr
Issued by
NWS Goodland, KS

Counties Kit Carson County, CO, Yuma County, CO

The radar

The Goodland radar (KGLD), 77 km from the middle of the area, began a volume at 16:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 4.7 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2007-09-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2007-09-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -55 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3148 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
-55 m²/s²
0-3 km storm-relative helicity
-43 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS83 KGLD 211640
RFWGLD

RED FLAG WARNING
NATIONAL WEATHER SERVICE GOODLAND KS
1040 AM MDT FRI SEP 21 2007

...EXTREME FIRE DANGER WILL OCCUR TODAY...

.A COLD FRONT WILL SLIDE ACROSS THE AREA TODAY...BRINGING
NORTHERLY WINDS AND MUCH DRIER AIR TO THE REGION. BEFORE THE
COOLER AIR MOVES INTO THE AREA THIS AFTERNOON...RELATIVE
HUMIDITIES WILL FALL BELOW 15 PERCENT WITH WIND GUSTS IN EXCESS OF
30 MPH. ALTHOUGH LOW RELATIVE HUMIDITIES AND STRONG WINDS WILL
EXTEND INTO PORTIONS OF NORTHWEST KANSAS...CURRENT FUEL
OBSERVATIONS DO NOT SUPPORT RAPID FIRE GROWTH.

COZ252-253-220000-
/O.NEW.KGLD.FW.W.0004.070921T1640Z-070922T0000Z/
YUMA-KIT CARSON-
1040 AM MDT FRI SEP 21 2007

...RED FLAG WARNING IN EFFECT UNTIL 6 PM MDT THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT UNTIL 6 PM MDT THIS AFTERNOON. 

A RED FLAG WARNING HAS BEEN ISSUED FOR CRITICAL FUELS...LOW
RELATIVE HUMIDITIES AND STRONG WINDS.

RELATIVE HUMIDITIES WILL CONTINUE TO FALL TO 15 PERCENT OR LESS AS
A COLD FRONT SLIDES INTO THE AREA. NORTHERLY WINDS OF 15 TO 25
MPH...WITH GUSTS TO 30 MPH WILL ACCOMPANY THE FRONT CREATING
CRITICAL FIRE WEATHER CONDITIONS. COOLER AIR WILL BEGIN TO MOVE
INTO THE AREA DURING THE AFTERNOON...WHICH WILL ALLOW RELATIVE
HUMIDITIES TO RECOVER LATE IN THE AFTERNOON.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR ARE IMMINENT. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$


JRM
2 follow-up statements
000 
WWUS83 KGLD 211842
RFWGLD

RED FLAG WARNING
NATIONAL WEATHER SERVICE GOODLAND KS
1242 PM MDT FRI SEP 21 2007


COZ252-253-220000-
/O.CON.KGLD.FW.W.0004.000000T0000Z-070922T0000Z/
YUMA-KIT CARSON-
1242 PM MDT FRI SEP 21 2007

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS
AFTERNOON...

A RED FLAG WARNING CONTINUES FOR CRITICAL FUELS...LOW RELATIVE
HUMIDITIES AND STRONG WINDS.

HUMIDITIES HAVE FALLEN TO LESS THAN 15 PERCENT THIS AFTERNOON AS A
COLD FRONT SLIDES OVER THE AREA. NORTHERLY WINDS BETWEEN 15 AND 25
MPH WITH A FEW GUSTS TO 35 MPH WILL CONTINUE TO OVERSPREAD THE
AREA. COOLER...MORE HUMID AIR HAS BEGUN TO MOVE INTO NORTHERN YUMA
COUNTY ALLOWING FOR HUMIDITIES TO CLIMB ABOVE CRITICAL THRESHOLDS.
THIS COOLER AIR WILL CONTINUE TO MOVE ACROSS THE REST OF THE AREA
DURING THE AFTERNOON...SHIFTING WINDS TO THE NORTHEAST.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR ARE IMMINENT. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$


JRM
000 
WWUS83 KGLD 212045
RFWGLD

RED FLAG WARNING
NATIONAL WEATHER SERVICE GOODLAND KS
245 PM MDT FRI SEP 21 2007

...RED FLAG WARNING CANCELED...

.RELATIVE HUMIDITY VALUES HAVE RISEN ABOVE THE 15 PERCENT
THRESHOLD NEEDED FOR A RED FLAG WARNING AS COOLER AND SLIGHTLY
MORE MOIST AIR HAS FILTERED INTO THE AREA BEHIND A COLD FRONT THAT
MOVED THROUGH THE AREA EARLIER IN THE DAY. THEREFORE...THE RED
FLAG WARNING WILL BE CANCELED.

COZ252-253-212145-
/O.CAN.KGLD.FW.W.0004.000000T0000Z-070922T0000Z/
YUMA-KIT CARSON-
245 PM MDT FRI SEP 21 2007

...RED FLAG WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS CANCELED THE RED
FLAG WARNING. 

RELATIVE HUMIDITY READINGS CONTINUE TO SLOWLY INCREASE BEHIND A
COLD FRONT THAT MOVED THROUGH EARLIER IN THE DAY. WITH CURRENT
VALUES ABOVE THE 15 PERCENT THRESHOLD THE RED FLAG WARNING WILL BE
CANCELED. 


$$

DDT

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Goodland, KS wrote its last area forecast discussion before this red flag warning went out at Sep 21, 2:47 AM MDT, 7 hours 53 minutes earlier.

Area forecast discussion, Sep 21, 2:47 AM MDT, 7 hours 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
247 AM MDT FRI SEP 21 2007

.DISCUSSION...THIS FORECAST WILL START WITH AN UPPER TROUGH MOVING
EAST ACROSS THE NORTHERN PLAINS TODAY. A RIDGE WILL BUILD OVER THE
PLAINS TONIGHT AND THEN SHIFTS EAST TO BRING IN SOUTHWEST FLOW
SATURDAY NIGHT. SOUTHWEST FLOW WILL CONTINUE THROUGH SUNDAY NIGHT. A
SURFACE TROUGH WILL MOVE THROUGH THE FORECAST AREA TODAY WITH HIGH
PRESSURE FOLLOWING TONIGHT/SATURDAY. ANOTHER SURFACE TROUGH WILL SET
UP SATURDAY NIGHT AND CONTINUE THROUGH SUNDAY.

THE MAIN FORECAST CHALLENGE IS POPS.

TODAY A TROUGH MOVES INTO THE GLD AREA AROUND 18Z. ALTHOUGH THERE IS
SOME WEAK FORCING...H8-7 LAYER MEAN RH IS LACKING. CONSEQUENTLY PLAN
ON KEEPING NIL POPS. SUBSIDENCE WILL FOLLOW TONIGHT AND WILL KEEP
POPS NIL THROUGH SATURDAY NIGHT. THE NEXT TROUGH COMES IN ON SUNDAY
AND THERE IS SOME FORCING BUT MOISTURE IS STILL A CONCERN. LOW LEVEL
MOISTURE IS LACKING FOR SUNDAY NIGHT. CURRENT CHANCE POPS ARE ACROSS
THE NORTHERN ZONES WHERE MOISTURE WILL BE A LITTLE BETTER. OVERALL
WOULD LIKE TO SEE BETTER MOISTURE PROFILE FOR ANYTHING MORE THAN
SLIGHT CHANCE.

FOG/STRATUS CHANCES ARE NIL FOR EARLY THIS MORNING WITH LARGE
DEWPOINT DEPRESSIONS AND SOUTHWEST WIND.

850MB TEMPERATURES COOL SOME THIS AFTERNOON AND THEN WARM AGAIN ON
SUNDAY. BOTH MAX/MIN TEMPERATURES ARE SEVERAL DEGREES ABOVE NORMAL.
MAX TEMPERATURES SHOULD RANGE FROM 85 TO 90. MIN TEMPERATURES SHOULD
BE IN THE 50S WITH SOME LOWER 60S EAST.

NO CHANGES MADE TO THE EXTENDED.

&&

.AVIATION...PRIMARY AVIATION CONCERN THROUGH 12Z SATURDAY WILL BE
TIMING OF THE WIND SHIFT TODAY ASSOCIATED WITH THE TROUGH PASSAGE.
CURRENT THOUGHTS PUSH THE TROUGH THROUGH AROUND 16Z. WINDS WILL
SHIFT TO THE NORTHWEST AND THEN SHIFT TO NORTHEASTERLY THIS EVENING
AND EVENTUALLY EASTERLY BY 12Z SATURDAY. VFR CONDITIONS SHOULD
PREVAIL AT BOTH KGLD AND KMCK TERMINALS AS WELL AS ALL FOUR TWEB
ROUTES THROUGH THE FORECAST PERIOD BUT DO EXPECT SOME MID LEVEL
CLOUDINESS AOA 15K FEET TO PERSIST.

&&

.GLD WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
NE...NONE.
CO...NONE.
&&

FS/CSF
Hazardous weather outlook, Sep 21, 5:02 AM MDT, 5 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GOODLAND KS
502 AM MDT FRI SEP 21 2007

COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-221430-
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON-
SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-
DUNDY-HITCHCOCK-RED WILLOW-
502 AM MDT FRI SEP 21 2007 /602 AM CDT FRI SEP 21 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST
NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS SUNDAY AND MONDAY. AT
THIS TIME THE MAIN THREAT APPEARS TO BE CLOUD TO GROUND LIGHTNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.

FS

Nearby

Red Flag Warnings in Colorado, 2007Every red flag warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.